Posted by panicchic on November 16, 2000, at 0:38:10
In reply to Re: Klonopin, posted by Melissa on March 20, 2000, at 1:04:58
> > > Hi, I have been on klonopin 1.5 mg a day for approx 3 months now. It has definitely helped to stop my panic attacks. I am worried, however, of it's possible long-term effects. After being on Klonopin for a months, my Doc prescribed Effexor XR for depression and it is supposed to help a little w/anxiety, too. I really like the Effexor XR...It has improved my mood, I feel more motivated and I have lost weight while being on it. If you read this and have any questions / comments about Effexor XR or advice about Klonopin, please email me.
> > My question isn't how to go off Klonopin, I need something to help my anxiety attacks that have gotten worse. My Dr suggested going up on my klonopin. I don't want to if I am going to get bad effects. I don't want to gain weight or have an increase of appetite. I binge already, I am always hungry, but I really am not, just think I need to eat. My Dr. also suggested neurontin, but I also have questions about side effects on that drug too. I wondered about Paxil also. I just want to get rid of these anxiety attacks and live my life again. HELP!!!!
> If you check my previous e-mail, I spoke about the issues of eating with Neurontin. I am also a compulsive overeater (amember of OA) and the Neurontin had no eating side effects. In fact, if anything, it relieved it and I started to lose weight gradually while I was on it. There is almost no reported weight gain side effect on Neurontin. The incidence in which it occurs is absolutely miniscule. Because I have eating issues I was very concerned about this. If there was ever a chance of weight gain on a drug no matter how small, I gained the weight. I did NOT on Neurontin. So give it a try. I also was put on klonopin because it was supposed to be not addictive as valium. ANd in fact it was. And the longer you are on it the more addicted you become. I could not even tolerate a reduction of my medication of klonopin of less than 5% . The effects on my physiologically were horrendous, extreme irratability and so forth, with in a matter of days. I have known several people who have tried to get off Klonopin after being on it for years. One woman has nearly succeedded after slowly reducing her dosage over a two year period. Another woman suffered permanent hearing damage. During one of my efforts to get off with the slightest reduction in the drug caused permnent hearing loss in me and I will now probably have to get a hearing aid. Klonopin is only supposed to be prescribed for extremely short term use. Unfortunately, many doctors are not informed of that and therefore misinform their patients. The short term use is precisely becaus of its increeasing addictive qualities over time, that can in fact induce epilepsy if one tries to get off it.